Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 150, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 24, 2015, 10:44 PM CDT for Adair County, Putnam County, Schuyler County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 10:44 PM CDT (03:44 UTC)
- Expired
- Jun 24, 2015, 11:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 173 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 11:02 PM CDT | TSTM WND GST 55 | Lancaster, MO | ESTIMATED 50 TO 55 MPH WINDS OCCURRING AT TIME OF REPORT. |
| Jun 24, 11:02 PM CDT | HAIL 1 | Lancaster, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 9:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -609 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 637 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS53 KEAX 250344
SVREAX
MOC001-171-197-250430-
/O.NEW.KEAX.SV.W.0150.150625T0344Z-150625T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 PM CDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ADAIR COUNTY IN NORTHEAST MISSOURI...
EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
SCHUYLER COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1130 PM CDT
* AT 1042 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF MILTON TO 7 MILES NORTHWEST OF
QUEEN CITY TO UNIONVILLE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LANCASTER...QUEEN CITY...DOWNING...GREENTOP AND WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4024 9234 4030 9284 4031 9286 4038 9285
4039 9291 4059 9306 4060 9235
TIME...MOT...LOC 0345Z 312DEG 25KT 4067 9235 4048 9264
4046 9295
HAIL...1.00IN
WIND...60MPH
$$
BLAIR2 follow-up statements
201
WWUS53 KEAX 250413
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT WED JUN 24 2015
MOC001-171-197-250430-
/O.CON.KEAX.SV.W.0150.000000T0000Z-150625T0430Z/
PUTNAM MO-SCHUYLER MO-ADAIR MO-
1113 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ADAIR...SCHUYLER AND EASTERN PUTNAM COUNTIES UNTIL 1130 PM CDT...
AT 1111 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MEMPHIS TO 5 MILES EAST OF GREENTOP
TO 8 MILES NORTHWEST OF NOVINGER...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT. AT 1102 PM...LOCAL LAW ENFORCEMENT
REPORTED QUARTER SIZE HAIL AND A 55 MPH WIND GUST IN LANCASTER.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENTOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4024 9234 4030 9284 4031 9286 4038 9285
4039 9291 4059 9306 4060 9235
TIME...MOT...LOC 0412Z 312DEG 25KT 4054 9217 4035 9246
4033 9277
HAIL...1.00IN
WIND...60MPH
$$
BLAIR511
WWUS53 KEAX 250427
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT WED JUN 24 2015
MOC001-171-197-250436-
/O.EXP.KEAX.SV.W.0150.000000T0000Z-150625T0430Z/
PUTNAM MO-SCHUYLER MO-ADAIR MO-
1127 PM CDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAIR...SCHUYLER AND
EASTERN PUTNAM COUNTIES WILL EXPIRE AT 1130 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.
LAT...LON 4024 9234 4030 9284 4031 9286 4038 9285
4039 9291 4059 9306 4060 9235
TIME...MOT...LOC 0426Z 312DEG 25KT 4047 9208 4028 9237
4026 9268
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:21 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 24, 6:21 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT Wed Jun 24 2015 .DISCUSSION... Issued at 405 PM CDT WED JUN 24 2015 Early morning convection has laid down a pretty obvious outflow boundary, which has interacted with the synoptic warm front to produce a rather stationary boundary which is oriented generally NW to SE from KAFK SEWD toward KVIH in central Missouri. South of this boundary conditions are rather warm and humid, with temperatures in the lower 90s, with dew points in the lower to middle 70s, quite a moist atmosphere. North and east of that boundary surface winds are backed to the east/southeast, with temps in the lower 80s and dew points in the upper 60s to lower 70s. Across central Iowa weak, elevated convection is ongoing, and has laid out a secondary outflow boundary generally in the KAFK to KLWD area. Given the gusty southeast winds behind the outflow boundary as well as a veering with height and increasing speed wind profile, shear through the deep column is rather high, with effective shear values between 45 and 55 kts across northern Missouri. Given the previously mentioned juicy atmosphere MLCAPE values are approaching 2500 to 3500 J/kg of instability and that number could go up in the next couple of hours. Needless to say the atmosphere has proper parameters for explosive supercell development across far northern Missouri into southern Iowa. That being said, the typical caveats apply regarding the capping inversion over the area. Areas mainly along and south of HWY 36 are generally too warm aloft for any convective activity to form, however, as you move north along the edge of that capping inversion storm activity becomes a little more likely, especially as you go into Iowa. Further helping the chances for convective initiation farther north is the proximity of a subtle vort max, more evident in the H7 level than the H5 level. Bottom line is that scattered thunderstorms are anticipated to form in central and southern Iowa within the next few hours. As was mentioned early supercellular conditions are present in this region, and should yield some significant hail and perhaps a threat for tornadoes, again, mainly north of HWY 36 and even more likely in southern Iowa. These storms however could move ESE into far northern Missouri, bringing a threat for severe weather, with all hazards possible for that area. Hi-Res convective models aren't doing a great job with consistency, so the exact scenario of how the next several hours will play out is a bit uncertain, but confidence is medium to high that after the initial supercells form the will eventually form a bow echo complex in SE Iowa and likely dive ESE overnight. This complex could bring a wind threat, as well as typical lightning concerns, as well as flooding concerns, with local streams still a bit swollen from recent rains. Expect this activity to eventually weaken overnight, perhaps keeping rain around for areas along and north of I-70 through the overnight hours into Thursday morning. Thursday will bring a pretty conditional threat for severe weather through the area. Short term models indicate that the synoptic boundary will shift southward overnight into Thursday and eventually set up near I-70. That being said, overnight convection could influence that boundary location. So the convective threat for Thursday will be influenced by that interaction between the synoptic boundary and the outflow. For now the thinking is that there will be an area of enhanced low level convergence near I-70, which will be the focus for convective development. While CAPE and shear will be ample for supercellular development the bigger threat for Thursday and Thursday night will be flooding and flash flooding. NAM indicates over 2 inches of PWAT in the vicinity of that boundary, which will allow for efficient rain rates. Further exacerbating that threat will be the shear vectors generally parallel to the boundary, which could cause some training of storms. Wherever these storms set up could see some localized flooding and flash flooding, but exactly where that boundary sets up is still a bit TBD. Will pass along flooding concerns to the overnight shift and allow them to assess Flood Watch concerns. Heat is still a concern on Thursday, mainly in the vicinity of the boundary. Moisture will likely pool right along that boundary, causing Heat Indices to rise into the upper 90s to lower 100s. Showers and thunderstorms could persist into Friday morning, but generally by Friday evening and Friday night the synoptic front/boundary should be south of the forecast area, allowing for cooler and drier air to move into the area. Surface ridge sets up for the weekend keeping things relatively dry and cool. By Monday the surface ridge moves east allow for southerly surface flow to bring moisture back into the area. While the mid level pattern doesn't look overly conducive to good precipitation/severe weather chances we will remain under relatively good mid level flow, so once the moisture makes its way back into the area storm chances will be on the increase, mainly through the early to middle part of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 618 PM CDT WED JUN 24 2015 VFR predominant conditions expected through the period. Primarily a wind forecast, with direction gradually veering ahead of the next front over the next 24 hours. Speeds should remain breezy overnight before relaxing some with the approach of the boundary. Convection tonight should remain north of terminals, with a trend of increasing convection near or at terminal tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Leighton AVIATION...Blair
Hazardous weather outlook, Jun 24, 4:13 AM CDT, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 413 AM CDT WED JUN 24 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-250915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 413 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE NORTH OF ROUTE 36 EARLY THURSDAY MORNING. LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL ROUNDS OF STORMS WILL BE POSSIBLE THROUGH FRIDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:49 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Schuyler | 56 min |
| Jun 24, 11:24 PM CDT | Flash Flood Warning | EAX | Putnam, Schuyler | 10 hr |
| Jun 24, 11:53 PM CDT | Special Weather Statement | EAX | Adair | 22 min |
| Jun 25, 12:35 AM CDT | Areal Flood Advisory | EAX | Adair | 6 hr |
| Jun 25, 1:00 AM CDT | Flash Flood Warning | EAX | Adair | 9 hr |
| Jun 25, 2:50 AM CDT | Areal Flood Advisory | EAX | Adair, Macon | 4 hr |
| Jun 25, 3:57 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 32 hr |
| Jun 25, 7:34 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 69 hr |
| Jun 25, 7:34 AM CDT | River Flood Warning | EAX | Chariton, Macon | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Ray | 71 hr |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Howard | 62 hr |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Cooper | 3 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll | 3 days |
| Jun 25, 9:29 AM CDT | Areal Flood Warning | EAX | Adair, Putnam, Schuyler | 30 hr |
| Jun 25, 5:14 PM CDT | Special Weather Statement | EAX | Livingston | 16 min |
| Jun 25, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston | 24 min |
| Jun 25, 5:45 PM CDT | Special Weather Statement | EAX | Linn, Livingston | 30 min |
| Jun 25, 5:52 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 38 min |
| Jun 25, 6:04 PM CDT | Special Weather Statement | EAX | Lafayette | 26 min |
| Jun 25, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon, Randolph | 62 min |
| Jun 25, 6:35 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 40 min |
| Jun 25, 6:51 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.